MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EZ BENT TIP; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION EZ BENT TIP; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number 7584
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a fragment of the device remained inside the patient's body.The target lesion was located in the internal carotid artery.A ez bent tip filterwire was selected for use.During procedure, the filterwire was deployed in the distal lesion.Pre-dilatation and stent placement were completed.Angiography was performed and apposition to vessel wall was confirmed.When the filterwire was tried to retrieve using the retrieval sheath, it became caught inside the stent, and it was unable to retrieve.The bent tip device was removed and retrieval was tried to perform, however, it still caught at the same location, and it was unable to retrieve.Dock replacement was done and retrieval was performed using the bent tip device, but still caught at the same location.Repetitive push and pull were done, eventually the filterwire dropped slightly, however the loop remained open.After that, approach was tried to perform using bent tip, but the marker of the bent tip device slipped through the filterwire, and it reached up to m1.The filterwire was removed forcibly while being deployed, and the protruding tip was retrieved.Stent retriever, snare, and aspiration catheter were fully used, but it flowed to m2, and could not be retrieved.The procedure was ended with the fragment left inside the patient's body.No further patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6) e1: initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that a fragment of the device remained inside the patient's body.The target lesion was located in the internal carotid artery.A ez bent tip filterwire was selected for use.During procedure, the filterwire was deployed in the distal lesion.Pre-dilatation and stent placement were completed.Angiography was performed and apposition to vessel wall was confirmed.When the filterwire was tried to retrieve using the retrieval sheath, it became caught inside the stent, and it was unable to retrieve.The bent tip device was removed and retrieval was tried to perform, however, it still caught at the same location, and it was unable to retrieve.Dock replacement was done and retrieval was performed using the bent tip device, but still caught at the same location.Repetitive push and pull were done, eventually the filterwire dropped slightly, however the loop remained open.After that, approach was tried to perform using bent tip, but the marker of the bent tip device slipped through the filterwire, and it reached up to m1.The filterwire was removed forcibly while being deployed, and the protruding tip was retrieved.Stent retriever, snare, and aspiration catheter were fully used, but it flowed to m2, and could not be retrieved.The procedure was ended with the fragment left inside the patient's body.No further patient complications were reported and patient was stable post procedure.It was further reported that the patient had sah (subarachnoid hemorrhage) and after effect has been seen.However, it is unknown whether it was caused by using a snare or the like to retrieve the broken tip.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by mfr: the device was returned for evaluation.The distal section of the retrieval sheath is broken.
 
Event or Problem Description

Brand Name
EZ BENT TIP
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9636533
Report Number2134265-2020-00595
Device Sequence Number2784154
Product Code NFA
UDI-Device Identifier08714729479109
UDI-Public08714729479109
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number7584
Device Catalogue Number7584
Device Lot Number0023792326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/05/2020
02/28/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date02/21/2020
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: GUIDE CATHETER USED; GUIDE CATHETER: GUIDE CATHETER USED; LAUNCHER8F; GUIDE CATHETER: GUIDE CATHETER USED
Outcome Attributed to Adverse Event Other;